Back to Ask the Diabetes Team Ask the Diabetes Team

From Canyon, Texas, USA:

My 13 year old son has had a MiniMed pump for two weeks. He plays tennis occasionally and sweats. We are using the dressings that come with the MiniMed infusion sets (Sofsets), and prepping his skin with Nephew IV Prep, but he has a burning rash under every site, and the dressings fall off. We need an adhesive dressing that doesn't burn and will stick. I have read the list from your links. Do you recommend one for this particular problem?


You should talk with our diabetes treatment team and also call the MiniMed consumer hotline. This sounds like a local tape/adhesive/plastic allergy. You may want to try some of the alternative infusion setups to see if the same thing occurs or not rather than wait for an infection or further irritation. Sometimes, changing the catheter and tape every 24 hours instead of 48 or 72 hours allows for less irritation.


[Editor's comment: See: Products Available to help keep the infusion set on our skin at the Insulin Pumpers web site. SS]

Original posting 11 Jul 2001
Posted to Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.